Alert archive / Colorado / Freeze Warnings in 2016
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 6, 2016, 4:05 AM MDT for 16 counties in Colorado. It took effect at Oct 7, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 4:05 AM MDT (10:05 UTC)
- In effect from
- Oct 7, 2016, 12:00 AM MDT
- Expired
- Oct 7, 2016, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS75 KBOU 061005 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 405 AM MDT THU OCT 6 2016 COZ038>051-062200- /O.NEW.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 405 AM MDT THU OCT 6 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL DROP TO NEAR FREEZING AROUND MIDNIGHT WITH LOWS IN THE MID TO UPPER 20S ACROSS MOST OF NORTHEASTERN COLORADO. IN THE DENVER AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL STILL BE NEAR FREEZING. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY FREEZING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GIMMESTAD
4 follow-up statements
988 WWUS75 KBOU 062052 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 252 PM MDT THU OCT 6 2016 COZ038>051-070700- /O.CON.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 252 PM MDT THU OCT 6 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... * TEMPERATURE...TEMPERATURES WILL DROP TO NEAR FREEZING AROUND MIDNIGHT WITH LOWS IN THE MID TO UPPER 20S ACROSS MOST OF NORTHEASTERN COLORADO. IN THE DENVER AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL STILL BE NEAR FREEZING. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY FREEZING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
423 WWUS75 KBOU 070326 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 926 PM MDT THU OCT 6 2016 COZ038>051-071130- /O.CON.KBOU.FZ.W.0002.161007T0600Z-161007T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 926 PM MDT THU OCT 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MOST OF NORTHEASTERN COLORADO TONIGHT. IN THE DENVER AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL STILL BE NEAR FREEZING. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY FREEZING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
263 WWUS75 KBOU 070929 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 329 AM MDT FRI OCT 7 2016 ...AREAS OF DENSE FOG ALONG WITH FREEZING TEMPERATURES IN NORTHEAST COLORADO THIS MORNING... AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING FROM AROUND LONGMONT THROUGH THE SOUTH PLATTE RIVER VALLEY AROUND GREELEY AND THEN ACROSS NORTHERN WELD COUNTY. THROUGH SUNRISE THE FOG IS EXPECTED TO EXPAND IN SOUTHERN WELD COUNTY AND PARTS OF MORGAN AND LOGAN COUNTIES NORTH OF INTERSTATE 76...GENERALLY NORTH OF LONGMONT...FORT LUPTON...FORT MORGAN...AND STERLING. THE THICKEST FOG IS EXPECTED TO BE IN LOW LYING AREAS OF WELD COUNTY...WHICH WILL AFFECT INTERSTATE 25 FROM LONGMONT PAST FORT COLLINS AND HIGHWAY 85 FROM FORT LUPTON THROUGH GREELEY AND NORTH TO THE WYOMING BORDER. VISIBILITIES AS LOW AS 200 YARDS WILL REQUIRE SLOWER SPEEDS AND EXTRA CAUTION THIS MORNING. VISIBILITIES SHOULD IMPROVE BY MID MORNING AS THE FOG LIFTS. IN ADDITION...TEMPERATURES REMAIN NEAR OR BELOW FREEZING THIS MORNING. SOME COMMUTERS MAY NEED A FEW MINUTES TO SCRAPE FROST OR ICE OFF THEIR WINDSHIELDS. COZ038-042>044-048-071500- /O.NEW.KBOU.FG.Y.0007.161007T0929Z-161007T1500Z/ /O.CON.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ 329 AM MDT FRI OCT 7 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * VISIBILITY...AREAS OF VISIBILITY AS LOW AS 200 YARDS...ESPECIALLY IN LOW LYING AREAS OF WELD COUNTY. * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOWER 30S. * IMPACTS...MORNING COMMUTES WILL BE SLOWED AND WINDSHIELDS MAY NEED CLEARING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. SLOW DOWN BEFORE ENTERING AREAS OF DENSE FOG. && $$ COZ039>041-045>047-049>051-071500- /O.CON.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 329 AM MDT FRI OCT 7 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOWER 30S ACROSS MOST OF NORTHEASTERN COLORADO TONIGHT. IN THE DENVER AREA AND NEAR THE FOOTHILLS OF BOULDER AND JEFFERSON COUNTIES IT WILL BE A LITTLE WARMER...BUT LOW TEMPERATURES WILL STILL BE NEAR FREEZING. * IMPACTS...TENDER VEGETATION COULD BE KILLED OR DAMAGED. CONNECTED FAUCETS AND IRRIGATION SYSTEMS COULD BE DAMAGED BY FREEZING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GIMMESTAD
101 WWUS75 KBOU 071504 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 904 AM MDT FRI OCT 7 2016 ...AREAS OF DENSE FOG ALONG WITH FREEZING TEMPERATURES IN NORTHEAST COLORADO THIS MORNING... AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING FROM AROUND LONGMONT NORTHWARD TO FORT COLLINS THROUGH THE SOUTH PLATTE RIVER VALLEY AROUND GREELEY AND THEN ACROSS NORTHERN WELD COUNTY AND MORGAN COUNTIES. THE THICKEST FOG IS EXPECTED TO BE IN LOW LYING AREAS OF WELD COUNTY...WHICH WILL AFFECT INTERSTATE 25 FROM LONGMONT PAST FORT COLLINS AND HIGHWAY 85 FROM FORT LUPTON THROUGH GREELEY AND NORTH TO THE WYOMING BORDER THROUGH 11 AM. VISIBILITIES AS LOW AS 200 YARDS WILL REQUIRE SLOWER SPEEDS AND EXTRA CAUTION THIS MORNING. VISIBILITIES SHOULD IMPROVE BETWEEN 10 AND 11 AM AS THE FOG DISSIPATES. COZ038-042>044-048-071700- /O.EXP.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/ /O.EXT.KBOU.FG.Y.0007.000000T0000Z-161007T1700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ 904 AM MDT FRI OCT 7 2016 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * VISIBILITY...AREAS OF VISIBILITY AS LOW AS 200 YARDS... ESPECIALLY IN LOW LYING AREAS OF WELD COUNTY. * IMPACTS...MORNING COMMUTES WILL BE SLOWED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. SLOW DOWN BEFORE ENTERING AREAS OF DENSE FOG. && $$ COZ039>041-045>047-049>051-071615- /O.EXP.KBOU.FZ.W.0002.000000T0000Z-161007T1500Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 904 AM MDT FRI OCT 7 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... TEMPERATURS ARE WARMING INTO THE MID 30S AND LOW 40S ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 9:55 PM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 5, 9:55 PM MDT, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 955 PM MDT Wed Oct 5 2016 .UPDATE... Issued at 954 PM MDT Wed Oct 5 2016 Cloud top cooling and lift evident on satellite this evening as QG vertical motion is increasing due to the jet sinking south. 00z models have both increased their expected precipitation amounts across the northern half of the mountains and plains near the state border. Have increased PoPs over the area as well as QPF amounts and snow amounts over the mountains. Total snowfall amounts may be 2 to 6 inches with the highest amounts over the mountains of Rocky Mountain National Park, though there could be locally higher amounts due to the potential of banding from the jet influence. Models show the main band of snow dropping from the northern mountains overnight to a location stretched over what would be the I-70 corridor by 12z Thursday morning. This could impact traffic over the Eisenhower tunnels. Do not feel at this time we would need any sort of highlight. Some cooler temperatures may be possible due to the increase in precipitation, with the NAM showing wet bulb zero heights lowering over the northern state border with Wyoming and Nebraska. Could see some flakes mixing in with rain toward sunrise over northern Weld and Logan counties. && .SHORT TERM...(This evening through Thursday) Issued at 139 PM MDT Wed Oct 5 2016 Satellite imagery shows the front to the north of Wyoming that is progged to move into the Northern plains by tomorrow afternoon. Increasing moisture ahead of the trough will bring light snow showers by this evening spreading in coverage overnight. Temperatures overnight will be slightly warmer than last night with lows in the mid to upper 30s but staying closer to lower 30s over Larimer and Weld counties. Snow levels will drop down to 7,500 ft by the early morning hours on Thursday. Increasing moisture combined with an upper level jet will help to bring a few inches of snow to the higher elevations by the morning. Some banding may occur that could drop slightly higher amounts in areas where they set up. Elsewhere snow levels will not get low enough on the plains to bring snow. A rain and snow mix will be possible over the northern Foothills with rain on the plains. The far NE corner of the plains has the highest chances of seeing precipitation behind the front as well as cooler temperatures. Clouds will remain through most of the day tomorrow keeping temperatures in the lower to mid 50s. .LONG TERM...(Thursday night through Wednesday) Issued at 139 PM MDT Wed Oct 5 2016 There may be a few lingering showers Thursday evening prior to high pressure building over the Rockies. Skies will clear out Thursday night, allowing for good radiation cooling. This combined with the cool and drying airmass will cause temperatures to fall below freezing over many areas. Expected lows Friday morning to be the coolest of the season. An upper level ridge starts to build over the Great Basin and Central Rockies Friday. This will begin the warming trend that will continue into the weekend. Highs Friday will be slightly below normal with readings in the lower to mid 60s over northeast Colorado. As the ridge strengthens, temperatures will warm into the 70s this weekend over eastern Colorado. The models show a short wave trough lifting northeast across the Southern Rockies Sunday. Most of the moisture with this system ends up east of the area. Will maintain the low pops for the higher terrain, mainly south of I-70 on Sunday. Flow aloft becomes zonal by Tuesday. A wave embedded in the westerly flow will move across the area sometime Tuesday and Wednesday. Will keep the pops in the mountains for this system. Expect the lower elevations to remain dry due to the zonal flow and the weak nature of the trough. Temperatures are expected to remain near to slightly above seasonal normals. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 954 PM MDT Wed Oct 5 2016 Northeasterly winds are now expected for slightly longer tonight before trending toward the northwest after 06z. This may result in ceilings lowering slightly lower and faster than originally thought. Dynamics of this weather system will make banding possible, so will keep the TEMPO and PROB groups for showers in the TAFs. Ceilings will drop to 070 by 09z with increasing moisture, but may drop further to 040 under bands, likely between 10-14z. More northeasterly winds Thursday afternoon may lead to more showers but with higher ceilings. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Kriederman SHORT TERM...Bowen LONG TERM...Meier AVIATION...Kriederman
Hazardous weather outlook, Oct 5, 11:05 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT WED OCT 5 2016 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW SHOWERS WILL CONTINUE OVER THE NORTH CENTRAL MOUNTAINS THROUGH THE MORNING. ROADS OVER MAJOR PASSES COULD BE LIGHT SNOW COVERED AND SLICK. SNOW SHOWERS WILL GROW IN COVERAGE OVERNIGHT TONIGHT SPREADING RAIN SHOWERS OVER THE NORTHERN FOOTHILLS AND PORTIONS OF THE FAR NORTHEASTERN PLAINS BY EARLY THURSDAY. SNOW LEVEL WILL GET DOWN TO 9,000 FT DURING THE DAY TODAY THEN DROP TO AROUND 7,500 OVERNIGHT. A FEW INCHES IN ACCUMULATION WILL BE POSSIBLE OVER THE NORTHERN MOUNTAINS WITH LITTLE TO NO ACCUMULATION ELSEWHERE. TEMPERATURES TODAY WILL BE MILD IN THE MID TO UPPER 60S COOLING INTO THE 30S OVERNIGHT. THE MOUNTAINS WILL BE COOLER WITH HIGHS IN THE 30S AND 40S AND LOWS TONIGHT GETTING INTO THE 20S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOSTLY CLOUDY AND COOL CONDITIONS WILL OCCUR ON THURSDAY WITH SNOW SHOWERS EXPECTED IN THE HIGH COUNTRY ABOVE 8000 FEET. THE MOUNTAINS WILL SEE ACCUMULATING SNOW...AND THERE IS A SLIGHT CHANCE OF LIGHT RAIN ACROSS THE NORTHERN PLAINS. THE SYSTEM WILL QUICKLY MOVE OUT OF THE AREA THURSDAY NIGHT WITH NEAR FREEZING TEMPERATURES FRIDAY MORNING. FRIDAY THROUGH TUESDAY WILL FEATURE DRY WEATHER UNDER MOSTLY CLEAR SKIES AND WARMING TEMPERATURES RESULTING IN ELEVATED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.